Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

I have gotten dizzy for a few seconds. Take premarian and Valsartan, HCTZ. What does it indicate?

A few minutes ago I stood up to answer the phone and became very dizzy and then was not able to make sense to my son over the phone for a few seconds (45) and had to tell him I would call back. I am in relatively good health and 67 years old. I am 15 pounds over weight. I take premarian (20 yrs) and Valsartan/HCTZ 160/12.5mg for only 6 months. I took a mild fluid pill ( trimmean sp) before for 25 years. Iam fine now. I have gotten dizzy for a few seconds several times in the last six months. What is wrong???
Asked On : Tue, 23 Apr 2013
Answers:  2 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

The first possibility is postural may be postural hypo-tension.. Check your BP - lying AND standing...
It can be from anaemia – what is your haemoglobin?
Check your electrolytes - especially potassium...
Has an ECG been done? Silent ischemia or arrhythmia should be evaluated...

The body's balancing mechanism is in the inner ear. An ENT (Ear Nose Throat) specialist is the one to see - especially in the presence of tinnitus. They have special tests to confirm or exclude the contribution of the ear...
If there are no clues, you have to be followed up by a neurologist.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 24 Apr 2013
I find this answer helpful
General Surgeon Dr. Grzegorz Stanko's  Response

Thank you for the query.

What you have experienced is most likely orthostathic hypotension. This is more a reaction than a symptoms of any disease however it can indicate some diseases. It is caused by sudden blood pressure drop due to sudden stand up. As a result, not enough of blood gets to the brain and gives symptoms like yours.
This reaction is very common in healthy people. However it can also appear (if not present before) with some diseases like: arterosclerosis (mostly in cervical arteries), heart issues, diabetes, Addisons disease or simple dehydration can be a reason of it. And so can be your medicines.

I suggest you to visit your doctor and have some tests performed. Heart ECg, stress test, heart ultrasound, tilt test, Dopplers ultrasound of cervical arteries should be considered.

Hope this will help.
Answered: Tue, 23 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor